A case report from Nepalese community pharmacy on levofloxacin induced severe abdominal pain

K. C. Bhuvan, Alian A. ALrasheedy, Mohamed Izham Mohamed Ibrahim

Research output: Contribution to journalArticleOtherpeer-review

1 Citation (Scopus)

Abstract

A 46-year-old female patient developed severe abdominal pain shortly after taking levofloxacin, 1000. mg for acute bacterial sinusitis. The pain started after taking the first dose of levofloxacin and became worse after the second dose. The patient was unable to do daily physical activities. The pain resolved upon discontinuation of levofloxacin and symptomatic therapy. Other factors that may cause abdominal pain were ruled out. This case is of interest as it documents severe abdominal pain due to levofloxacin requiring discontinuation of therapy and describes its appropriate management. In addition, it highlights the vital role that community pharmacists could play in managing adverse drug reactions (ADRs) and preventing potential Drug Related Problems (DRPs).

Original languageEnglish
Pages (from-to)323-325
Number of pages3
JournalSaudi Pharmaceutical Journal
Volume21
Issue number3
DOIs
Publication statusPublished - Jul 2013
Externally publishedYes

Keywords

  • Abdominal pain
  • Community pharmacist
  • Levofloxacin
  • Nepal

Cite this